MAUDE Adverse Event Report: COLOPLAST A/S SUPRIS® RETROPUBIC SLING SYSTEM; SURGICAL MESH

COLOPLAST A/S SUPRIS® RETROPUBIC SLING SYSTEM; SURGICAL MESH
Model Number 5195622400
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Erosion (1750); Fever (1858); Micturition Urgency (1871); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Muscle Weakness/Atrophy (1967); Pain (1994); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Urinary Frequency / Polyuria (2275); Discomfort (2330); Intermenstrual Bleeding (2665); Dysuria (2684); Dyspareunia (4505); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Coloplast has not been provided any corroborating evidence to verify the information contained in this report.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
As reported to coloplast, though not verified, legal representative stated the patient with this device experienced dyspareunia, pain, felt erosion laterally, patient's partner felt sharp foreign body during intercourse, dysuria, small amounts of yellow discharge, vaginal tenderness, vaginal discomfort, mild spotting, vulvodynia, urinary urgency, urge incontinence, urinary frequency, stress urinary incontinence confirmed with urodynamics, vaginitis, menorrhagia, intrinsic sphincter deficiency.Patient had implantation of an unknown device under general anesthesia.Patient underwent a total laparoscopic hysterectomy for markedly enlarged fibroid uterus, bilateral salpingectomy, left ovarian cystectomy, uterosacral ligament vault colpopexy, ureterolysis (unknown device removal), device urethropexy, and cystoscopy under general anesthesia.Intraoperative findings noted the previously placed device was very distally displaced and banded, and an estimated blood loss of 150 ml.Pathology report for previous unknown device noted explantation of vaginal wall device, fibrosis and foreign body type reaction to birefringent foreign debris, gross examination of foreign body, vaginal wall device was sent in formalin and noted as a mesh-like white synthetic foreign object with attached membranous pink tissues, measuring 1.6 x 0.6 x 0.1 cm.Patient had an emergency department visit for postoperative fever and noted the postoperative fever developed 1 day after discharge from the hospital.Urine culture was 20k strep.Patient had an emergency department visit for a urinary tract infection with e.Coli.Patient had a retroperitoneal ultrasound performed for history of urinary tract infections; results were negative.A physical exam found tenderness directly under the urethra and clear point tenderness at the site of device erosion into the vagina.Patient had partial device explantation for midurethral exposed device under general anesthesia.The pathology report noted a diagnosis of the vaginal wall excisional biopsy was benign non-keratinizing squamous mucosa with chronic inflammation.Labeled exposure of vaginal wall device and epithelial tissue measuring 2.1 x 0.7 cm and also multiple device-appearing material measuring 2.0 x 0.6 cm.Patient had a urine analysis positive for leukocytes with few bacteria noted on micro exam.A vaginal swab was positive for moderate beta hemolytic streptococcus group b.An exam noted minimal tenderness and clear 1-2 cm erosion laterally on the left with tenderness.Patient had a partial explantation of exposed device under general anesthesia.Lateral device erosion was located on the left anterior fornix.Pathology reported noted vaginal mucosa with chronic inflammation, granulation tissue and reactive changes in the squamous mucosa, formalin labeled vaginal device in four tan-brown tissue fragments measuring 0.4 x 0.3 x 0.2 cm in aggregate and a device measuring 1.0 x 1.0 x 0.1 cm.

Brand Name
SUPRIS® RETROPUBIC SLING SYSTEM
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15601370
Report Number2125050-2022-01072
Device Sequence Number2200778
Product Code OTN
UDI-Device Identifier05708932490016
UDI-Public05708932490016
Combination Product (Y/N)N
PMA/510(K) Number
K111233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number5195622400
Device Catalogue Number519562
Device Lot Number5857396
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/13/2022
Date Device Manufactured08/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexUnknown